Home Print this page Email this page Users Online: 22
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2015  |  Volume : 3  |  Issue : 3  |  Page : 209-212

Paracetamol overdose: Analysis of a sample from a tertiary hospital in Eastern Saudi Arabia


Department of Internal Medicine, University of Dammam, Dammam, Kingdom of Saudi Arabia

Correspondence Address:
Mohammed A Almansori
University of Dammam, P.O. Box 12875, Dammam 31483
Kingdom of Saudi Arabia
Login to access the Email id

DOI: 10.4103/1658-631X.162000

Rights and Permissions

Background: Paracetamol overdose is common and has such serious consequences as hepatic toxicity. The aim of this study was to characterize patients in a sample from the Kingdom of Saudi Arabia (KSA) with paracetamol overdose. Materials and Methods: Retrospective chart review (July 1997 to December 2012) for all patients above the age of 18 years with the diagnosis of paracetamol overdose at a university hospital. Results: A total of 86 patients with paracetamol overdose were analyzed, about 70% of these patients were young females. 80% were attempts at suicide. 56% of the patients received N-acetylcysteine. Two patients developed hepatic toxicity. There were no mortalities and the average hospital stay was 4.8 ± 4.9 days. Conclusion: Paracetamol overdose is frequently seen in young females attempting suicide. In KSA, it tends to have a low rate of hepatic toxicity.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3625    
    Printed59    
    Emailed0    
    PDF Downloaded434    
    Comments [Add]    
    Cited by others 1    

Recommend this journal